Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 8, 2011, 6:25 PM MDT for Natrona County, Wyoming. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 6:25 PM MDT (00:25 UTC)
- Expired
- Jun 8, 2011, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 117 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:15 PM MDT | HAIL 1 | Natrona, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS55 KRIW 090025 SVRRIW WYC025-090130- /O.NEW.KRIW.SV.W.0003.110609T0025Z-110609T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 625 PM MDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING... * UNTIL 730 PM MDT * AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WALTMAN...OR 44 MILES WEST OF CASPER...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALTMAN AROUND 635 PM MDT. HELL'S HALF ACRE AROUND 640 PM MDT. POWDER RIVER AROUND 645 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE U.S. HWY 20/26 BETWEEN HILAND AND NATRONA. THIS INCLUDES THE WALTMAN REST AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4347 10713 4325 10647 4277 10704 4300 10748 TIME...MOT...LOC 0025Z 225DEG 26KT 4297 10718 WIND...HAIL 60MPH 1.00IN $$ JONES
2 follow-up statements
338 WWUS55 KRIW 090046 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 646 PM MDT WED JUN 8 2011 WYC025-090130- /O.CON.KRIW.SV.W.0003.000000T0000Z-110609T0130Z/ NATRONA WY- 646 PM MDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN NATRONA COUNTY UNTIL 730 PM MDT... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF HELL'S HALF ACRE...OR 39 MILES WEST OF CASPER...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... POWDER RIVER AROUND 655 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE U S HIGHWAY 20/26 BETWEEN HILAND AND NATRONA INCLUDING THE WALTMAN REST AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4347 10713 4325 10647 4277 10704 4300 10748 TIME...MOT...LOC 0045Z 225DEG 26KT 4300 10705 WIND...HAIL 60MPH 1.00IN $$ BERC
874 WWUS55 KRIW 090123 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 723 PM MDT WED JUN 8 2011 WYC025-090134- /O.EXP.KRIW.SV.W.0003.000000T0000Z-110609T0130Z/ NATRONA WY- 723 PM MDT WED JUN 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NATRONA COUNTY WILL EXPIRE AT 730 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4347 10713 4325 10647 4277 10704 4300 10748 TIME...MOT...LOC 0124Z 225DEG 26KT 4320 10678 $$ BERC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:55 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 8, 3:55 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MDT WED JUN 8 2011 SHORT TERM...TONIGHT THROUGH SATURDAY ACTIVE AFTERNOON AS AFTERNOON HEATING IS COMBINING WITH APPROACHING TROUGH DYNAMICS AND SEVERAL JET STREAKS. STORMS WITH VERY HEAVY RAIN ARE FIRING FROM THE EAST SLOPE OF THE ABSAROKAS INTO THE WESTERN PART OF THE BIGHORN BASIN. SCATTERED THUNDERSTORMS ALSO FIRING ACROSS THE WEST WITH MORE ISOLATED COVERAGE FURTHER EAST. FFMP IS ALREADY REPORTING UP TO AN INCH IN A FEW AREAS AROUND MEETEETSE TO PITCHFORK. HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE REST OF NORTH CENTRAL WYOMING WESTWARD TO THE ABSAROKAS AND SOUTH TO DUBOIS AND THE OWL CREEKS. POTENTIAL FOR UP TO AN INCH EXISTS WITH LOCALLY HIGHER AMOUNTS THROUGH THE NIGHT. THE WIND RIVER BASIN MAY NEED TO BE ADDED LATER TO THE FLASH FLOOD WATCH AS THE TROUGH DYNAMICS SPREAD FURTHER SOUTHEAST WITH THE APPROACH OF THE NEXT JET STREAK. UPPER LOW LOOKS LIKE IT WILL TRACK RIGHT THROUGH THE WIND RIVER BASIN ON THURSDAY WITH CONSIDERABLE SHOWERS AND AT LEAST ISOLATED TO SCATTERED THUNDERSTORM COVERAGE ACROSS THE ENTIRE AREA. ENHANCEMENT EXPECTED ALONG THE TRACK OF THE MID LEVEL CIRCULATION. GRADUAL IMPROVEMENT THURSDAY NIGHT WITH A DRY DAY FRIDAY IN MOST AREAS. SOME RESIDUAL MOISTURE WILL LIKELY ALLOW FOR A FEW STORMS TO FIRE LATE IN THE DAY ACROSS THE NORTHWEST MOUNTAINS. NEXT DISTURBANCE APPROACHES SATURDAY FOR ANOTHER ROUND OF SCATTERED LATE DAY THUNDERSTORMS IN THE MOUNTAINS AND AT LEAST ISOLATED ELSEWHERE. COOL TODAY AND FRIDAY THEN RETURNING TO NEAR NORMAL TEMPERATURES SATURDAY. A COOL TO COLD START TO THE DAY FRIDAY MORNING. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY THROUGH THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO SHOW WEAK TROUGHINESS OVER THE WEST...AND STRONG RIDGING OVER THE SOUTH CENTRAL/SOUTHEAST STATES. WEAK SHORTWAVE TROUGHS COULD PERIODICALLY IMPACT THE FORECAST AREA DURING THE EXTENDED...BUT MEDIUM RANGE MODELS ARE HAVING A DIFFICULTY IN TIMING AND LOCATION OF THESE SYSTEMS. ONE OF THESE SYSTEMS IS PROJECTED TO IMPACT THE AREA SATURDAY/SATURDAY NIGHT. THE BEST FORCING AND MOISTURE CURRENTLY IS PROGGED TO BE NORTH OF THE AREA...WITH THE BEST SHOT AT PRECIPITATION IN THE FORECAST AREA OVER THE NORTHWEST AND NORTHERN SECTIONS. THE ASSOCIATED WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS LATE SATURDAY/SATURDAY NIGHT. OTHER DISTURBANCES COULD AFFECT THE AREA SUNDAY AND MONDAY. GLOBAL MODELS ARE HINTING AT A STRONGER SYSTEM SLIDING SOUTHEAST OUT OF BRITISH COLUMBIA IMPACTING THE NORTHERN ROCKIES IN THE TUESDAY THROUGH THURSDAY TIMEFRAME NEXT WEEK. HOWEVER...LARGE DISCREPANCIES EXIST THIS FAR OUT. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO GENERALLY BE SLIGHTLY BELOW AVERAGE. SOME HIGHS COULD BE AS MUCH AS 15 DEGREES BELOW AVERAGE...BUT WILL NOT GO THAT COOL YET. AVIATION... SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS. STRONGER STORMS ARE POSSIBLE OVER NATRONA AND JOHNSON COUNTIES...AS WELL AS WESTERN WYOMING. STRONG AND ERRATIC WIND TO 45 KTS WILL BE POSSIBLE WITH THUNDERSTORM ACTIVITY IN THESE AREAS...AND MAY IMPACT KCPR...KJAC...KBPI AND KPNA. WEAKER WINDS WITH GUSTS UP TO 40 KTS WILL BE POSSIBLE ELSEWHERE. SMALL HAIL AND BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORM ACTIVITY TODAY. STORM ACTIVITY MAY BRING PERIODS OF MVFR CONDITIONS. A LULL IN SHOWER ACTIVITY WILL BE FOUND OVER THE SOUTHERN HALF OF THE STATE BETWEEN 12Z AND 18Z THURSDAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AFTER 18Z. MVFR CONDITIONS WILL AGAIN BE POSSIBLE IN SHOWER AND THUNDERSTORM ENVIRONMENTS. MOUNTAIN TOPS WILL HAVE PERIODS OF BEING OBSCURED IN LOW CLOUDS...AND STRONGER TURBULENCE WILL BE FOUND IN THUNDERSTORM ENVIRONMENTS. HYDROLOGY... STRONG THUNDERSTORMS MAY LEAD TO FLASH FLOODING ACROSS MUCH OF NORTH CENTRAL WYOMING THROUGH TONIGHT WITH A FEW STRONGER STORMS EXTENDING SOUTH INTO CENTRAL WYOMING. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH THURSDAY WITH THE STRONGEST STORMS THROUGH TONIGHT. NEW RAINFALL OF ONE HALF TO INCH INCH IS POSSIBLE ACROSS THE NORTH TONIGHT WITH LOCALLY HIGHER AMOUNTS. THE CENTRAL SECTIONS MAY SEE ONE QUARTER TO ONE HALF INCH WITH LOCAL AMOUNTS UP TO AN INCH. FRIDAY WILL BE DRIER WITH A FEW LATE DAY STORMS OVER THE NORTHWEST MOUNTAINS. SCATTERED LATE DAY THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND IN THE MOUNTAINS WITH ISOLATED STORMS ELSEWHERE. TEMPERATURES WILL BE COOL THROUGH FRIDAY WITH MORE SEASONABLE WEATHER OVER THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT WYZ002>011-016. FLOOD WATCH THROUGH TUESDAY MORNING WYZ020. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM HYDROLOGY...SKRBAC
Hazardous weather outlook, Jun 8, 3:43 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU JUN 9 2011 WYZ001>020-022>030-091100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU JUN 9 2011 ...AREAL FLOOD WARNING ACROSS STAR VALLEY FOR THE SALT RIVER AND ITS TRIBUTARIES THROUGH THURSDAY AFTERNOON... ...FLOOD ADVISORY IN EFFECT FOR YELLOWSTONE NATIONAL PARK AND EXTREME NORTHWEST TETON COUNTY THROUGH WEDNESDAY EVENING... ...FLOOD WATCH FOR NATRONA COUNTY THROUGH NEXT TUESDAY MORNING... ...FLASH FLOOD WATCH FOR MUCH OF NORTH CENTRAL WYOMING THROUGH TONIGHT. ...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS NATRONA AND SOUTHERN JOHNSON COUNTIES THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY DEVELOP ACROSS NORTH CENTRAL AND CENTRAL WYOMING THROUGH TONIGHT. THE PRIMARY HAZARDS WILL BE LARGE HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY STRONG DAMAGING WINDS. VERY HEAVY RAIN COULD CAUSE FLASH FLOODING. THE STORMS COULD TRAIN OVER AREAS THAT HAVE ELEVATED STREAMFLOW DUE TO RECENT SNOWMELT. THUNDERSTORMS WILL ALSO OCCUR ACROSS WESTERN WYOMING IN ADVANCE OF THE NEXT STORM SYSTEM. THE THREAT OF THUNDERSTORMS WILL COVER MUCH OF CENTRAL AND WESTERN WYOMING TODAY AND THURSDAY WITH THE POTENTIAL FOR SOME LOCALIZED FLOODING CONCERNS DUE TO HEAVY RAIN ON THE RECORD SNOWPACK IN ISOLATED LOCATIONS. CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA. PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT RIVER AND STREAM INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THURSDAY NIGHT...ESPECIALLY OVER THE NORTHERN...TWO THIRDS OF THE AREA. ADDITIONAL RUNOFF FROM THIS PRECIPITATION COULD RESULT IN MORE CREEK AND RIVER RISES...AND THE POSSIBILITY OF SOME FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. TEAM RIVERTON
In the hours before
Special weather statement, Jun 8, 5:01 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 501 PM MDT WED JUN 8 2011 WYZ017-082335- WIND RIVER BASIN- 501 PM MDT WED JUN 8 2011 AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH THE CENTRAL WIND RIVER BASIN INCLUDING THE RIVERTON TO SHOSHONI AREA THROUGH AT LEAST 530 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN... GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE RIVERTON... SHOSHONI AND CENTRAL WIND RIVER BASIN AREA. SKRBAC
Special weather statement, Jun 8, 5:13 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 513 PM MDT WED JUN 8 2011 WYZ017-082345- WIND RIVER BASIN- 513 PM MDT WED JUN 8 2011 AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH THROUGH THE CENTRAL WIND RIVER BASIN INCLUDING THE RIVERTON TO SHOSHONI AREA THROUGH AT LEAST 545 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY RAIN... GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE RIVERTON... SHOSHONI AND BOYSEN RESERVOIR AREA. BOATERS SHOULD BE OFF THE WATER ALREADY. SKRBAC
Special weather statement, Jun 8, 5:31 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 531 PM MDT WED JUN 8 2011 WYZ005-007-090015- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 531 PM MDT WED JUN 8 2011 AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTH OUT OF FREMONT COUNTY AND INTO HOT SPRINGS THROUGH 630 PM. THE FIRST LINE OF STORMS WILL AFFECT THE AREA ACROSS EASTERN HOT SPRINGS COUNTY FROM NEAR THERMOPOLIS AND THE WIND RIVER CANYON EASTWARD. PEA SIZE HAIL ...HEAVY RAIN...GUSTY WIND TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS MOVE NORTH THROUGH THE AREA. SKRBAC
Special weather statement, Jun 8, 5:32 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 532 PM MDT WED JUN 8 2011 WYZ005>007-017-090015- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 532 PM MDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...CENTRAL HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 615 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS IN THE WIND RIVER CANYON MOVING NORTH AT 25 MPH. PEA SIZED HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. THE HAIL MAY COVER THE GROUND IN A SHORT PERIOD OF TIME. RAINFALL OF ONE-QUARTER TO ONE-HALF INCH IS EXPECTED. THIS STORM WILL BE NEAR... THERMOPOLIS AROUND 555 PM MDT. LUCERNE AROUND 610 PM MDT. KIRBY AROUND 615 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SLOW DOWN WHEN DRIVING THROUGH AREAS WHERE HAIL COVERS THE ROAD OR WHERE PONDING OF WATER OCCURS. HIGHWAY 789 WILL BE IMPACTED BY THESE STORMS. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4389 10837 4383 10788 4332 10805 4333 10841 TIME...MOT...LOC 2330Z 192DEG 23KT 4347 10819 JONES
Special weather statement, Jun 8, 5:51 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 551 PM MDT WED JUN 8 2011 WYZ007-009-017-019-020-090030- BIGHORN MOUNTAINS SOUTHEAST WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 551 PM MDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NATRONA COUNTY UNTIL 630 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERVAY...OR 18 MILES SOUTH OF HILAND...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. A QUICK ONE-HALF INCH OF RAIN WILL LIKELY ACCUMULATE IN ABOUT 20 TO 30 MINUTES. THIS STORM WILL BE NEAR... HIGHWAY 20/26 BETWEEN HILAND AND WALTMAN AROUND 625 PM MDT. THIS AREA INCLUDES THE WALTMAN REST AREA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MOTORISTS ON HIGHWAY 20/26 SHOULD PREPARE FOR PONDING OF WATER ON THE ROADWAY ALONG WITH PEA SIZED HAIL COVERING THE ROAD IN SPOTS. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4332 10751 4313 10688 4270 10731 4279 10753 TIME...MOT...LOC 2348Z 214DEG 24KT 4286 10742 JONES
Special weather statement, Jun 8, 6:16 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 616 PM MDT WED JUN 8 2011 WYZ005-006-090100- SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- 616 PM MDT WED JUN 8 2011 AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS HOT SPRINGS COUNTY AND INTO WASHAKIE COUNTY THROUGH 700 PM. PEA SIZE HAIL...BRIEF HEAVY RAIN OF AROUND ONE-QUARTER INCH...AND FREQUENT LIGHTNING CAN BE EXPECTED. TAKE SHELTER INDOORS AS THESE STORMS APPROACH YOUR LOCATION. IMPACTED LOCATIONS INCLUDE KIRBY... WINCHESTER...AND COTTONWOOD CREEK. CNJ
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:39 PM MDT | Tornado Warning | RIW | Natrona | 36 min |
| Jun 8, 6:54 PM MDT | Special Weather Statement | RIW | 51 min | |
| Jun 8, 7:15 PM MDT | Tornado Warning | RIW | Natrona | 30 min |
| Jun 8, 7:33 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| Jun 8, 7:42 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 33 min |
| Jun 8, 7:46 PM MDT | Tornado Warning | RIW | Natrona | 29 min |
| Jun 8, 8:02 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 8, 8:47 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 8, 10:21 PM MDT | Special Weather Statement | RIW | 39 min | |
| Jun 8, 10:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 29 min |
| Jun 9, 12:19 AM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jun 9, 1:02 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 9, 1:40 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
| Jun 9, 2:06 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Jun 9, 2:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| Jun 9, 2:56 PM MDT | Special Weather Statement | RIW | Washakie | 49 min |
| Jun 9, 3:07 PM MDT | Flash Flood Warning | RIW | Hot Springs, Washakie | 113 min |
| Jun 9, 5:17 PM MDT | Areal Flood Advisory | RIW | Hot Springs, Washakie | 19 hr |
| Jun 9, 5:43 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.